MAUDE Adverse Event Report: COVIDIEN SURGICAL ABSORBATACK; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL ABSORBATACK; STAPLE, IMPLANTABLE
Model Number ABSTACK30X
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, intra-operatively of a laparoscopic umbilical hernia repair, during mesh fixation, a tacker with 30 tacks was used initially.After the tacker was inserted into the trocar, the shaft of the trocar got bent and broken.The surgeon could not remove the tacker from the trocar.The surgeon could not fire any tacks properly.Tacks fell into the cavity of the patient and were retrieved.A tacker with 15 tacks was used afterwards.However, after four tacks, the trigger of the tacker got hard and did not function properly.Tacks also fell into the cavity of the patient and were retrieved.Suturing was done instead to fix the mesh.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant product: abstack15, abstack15 abs fixation device 15 tacks, (lot # n5k1784y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABSORBATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24566924
Report Number1219930-2026-01582
Device Sequence Number9507246
Product Code GDW
UDI-Device Identifier10884521184213
UDI-Public(01)10884521184213(17)280531(10)N5F1921Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K123109
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberABSTACK30X
Device Catalogue NumberABSTACK30X
Device Lot NumberN5F1921Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2026
Initial Report FDA Received Date03/11/2026
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown